High Wind, Capitan/Northern Sacramento Mountains
- When
- April 21, 11:55 AM MST
- Where
- Capitan/Northern Sacramento Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Emergency Manager
An isolated strong wind event occurred over Quay and Lincoln counties.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An isolated strong wind event occurred over Quay and Lincoln counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 21, 8:57 AM MST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 957 AM MDT SAT APR 21 2007 .UPDATE... BASED ON WIND PROFILERS AND CURRENT MODEL GUIDANCE DECIDED TO UPGRADE ADVISORY TO A HIGH WIND WARNING FOR THE LINCOLN COUNTY AREA. CLOUD COVER SOMEWHAT PROBLEMATIC SO COULD CREATE A HERKY/JERKY SCENARIO WITH THE WINDS PRETTY MUCH AREAWIDE BUT GRADIENT ALOFT AND OTHER DYNAMICS THERE FOR A FAIRLY GOOD WIND DAY. ALSO WENT AHEAD AND ADDED ABQ ZONE TO THE ADVISORY AREA AND UPPED WINDS A FEW LOCALES ACROSS CWFA. NAM DEPICED NEGATIVE LI/S THIS AFTERNOON ACROSS THE FAR NORTHEAST SO KEPT SEVERE WORDING. DIDNT ADJUST POPS FOR TODAY ALTHOUGH PRECIPITATION OUTBREAK SLOW TO GET GOING. MOST LIKELY DUE TO LOWER SURFACE HUMIDITIES THUS THE SYSTEM WONT BE AS EFFICIENT OF A PRECIPITATION MAKER. HOWEVER HIGHER TERRAIN AREAS...ESPECIALLY ACROSS THE NORTH CENTRAL MOUNTAINS WILL SEE SOME MOISTURE AS THE UPPER LEVEL EDGES INTO THE STATE AND THE ATMOSPHERE DESTABILIZES MORE. DUE TO JET ORIENTATION SYSTEM MAY BE A BIT SLOWER TO MOVE THROUGH THIS AFTERNOON AND EVENING THUS ALLOWING THE DRY LINE TO STAY FURTHER WEST THAN ANTICIPATED. AN ALL AROUND ACTIVE SPRING WEATHER DAY FOR NORTHERN AND CENTRAL NEW MEXICO. UPDATED NPW STATEMENT WILL BE OUT SHORTLY. && .PREV DISCUSSION...252 AM MDT SAT APR 21 2007... PROBLEMS OF THE DAY WILL BE THE WINDS ACROSS THE EASTERN AND SOUTHERN SECTIONS OF THE STATE. A FEW LOCATIONS ESPECIALLY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN COULD SEE HIGH WIND WARNING CRITERIA WINDS...BUT IT SHOULD ONLY BE FOR AN HOUR OR TWO...SO HAVE DECIDED TO REMAIN WITH THE WIND ADVISORY. THUNDERSTORMS IN TEXAS LAST EVENING HAVE CAUSED THE DRY LINE TO RETREAT WEST INTO THE STATE. THIS COMBINED WITH A STRONG UPR LVL SYSTEM MOVING INTO THE STATE TODAY WILL RESULT IN SOME ISOLATED SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS NEAR THE TEXAS STATE LINE THIS AFTERNOON AND EVENING. THE NORTHERN MOUNTAINS COULD SEE A COUPLE OF INCHES OF SNOW ON THE HIGHEST PEAKS WITH THE STORM...BUT CERTAINLY NOT ENOUGHT TO WORRY ABOUT WINTER WX HIGHLIGHTS. SYSTEM WILL BE QUICK MOVER AND WILL EXIT THE STATE AROUND MIDNIGHT TONIGHT. SUNDAY WILL SEE A WEAK RIDGE MOVE INTO THE STATE BUT ANOTHER STRONG SYSTEM ON THE HEELS OF THE FIRST WILL MOVE INTO THE STATE MONDAY NIGHT. LATEST MODEL RUNS SUGGEST 2ND SYSTEM WILL BE FAR MORE PROGRESSIVE THAN IN PREVIOUS RUNS EARLIER THIS WEEK. TUESDAY AFTERNOON COULD BE ANOTHER DAY OF POTENTIAL SEVERE WEATHER ALONG THE TEXAS STATE LINE. A FEW TWEAKS IN THE EXTENDED FORECAST TO ACCOUNT FOR A MORE PROGRESSIVE SOLUTION. OTHERWISE NO CHANGES TO THE LATER PERIOD OF THE EXTENDED FORECAST. && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ004>007-009>013-015-018>021-026. HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ016-017. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 AM MDT SAT APR 21 2007 NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 519 AM MDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS ALONG THE TEXAS STATE LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. STRONG SOUTHWEST TO WEST WINDS WILL OCCUR TODAY FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS STATE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS ALONG THE TEXAS STATE LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY ACROSS THE EASTERN PLAINS ALONG THE TEXAS STATE LINE. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1155 AM MDT SAT APR 21 2007 NMZ001-211845- NORTHWEST PLATEAU- 1155 AM MDT SAT APR 21 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN JUAN COUNTY... AT 1147 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL...14 MILES EAST OF BURNHAM. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN JUAN COUNTY. THIS STORM WILL MOVE ACROSS HIGHWAY 371 SOUTH OF FARMINGTON. GUYER
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21928, 21929.